Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 91, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 10, 2021, 7:17 PM CDT for Sutton County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 7:17 PM CDT (00:17 UTC)
- Expired
- May 10, 2021, 7:54 PM CDT
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:42 PM CDT | HAIL 2.5 | 18 Ese Sonora, TX | HAIL MEASURED AT LEAST 2 1/4 INCHES IN DIAMETER IN SOUTHERN SUTTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:48 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3006 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.1
The text
As transmitted.
118 WUUS54 KSJT 110017 SVRSJT TXC435-110115- /O.NEW.KSJT.SV.W.0091.210511T0017Z-210511T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Angelo TX 717 PM CDT Mon May 10 2021 The National Weather Service in San Angelo has issued a * Severe Thunderstorm Warning for... Central Sutton County in west central Texas... * Until 815 PM CDT. * At 714 PM CDT, a severe thunderstorm was entering south-central Sutton County, moving northeast at 25 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of central Sutton County, including the following locations... The Intersection Of Ranch Road 2596 And Ranch Road 864, The Intersection Of Us-277 And Ranch Road 189 and Us-277 Near The Sutton-Edwards County Line. This includes Interstate 10 between Mile Markers 397 and 425. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3029 10036 3029 10070 3065 10069 3065 10012 TIME...MOT...LOC 0014Z 208DEG 21KT 3027 10060 HAIL...1.25IN WIND...<50MPH $$ KB
2 follow-up statements
498 WWUS54 KSJT 110046 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 746 PM CDT Mon May 10 2021 TXC435-110115- /O.CON.KSJT.SV.W.0091.000000T0000Z-210511T0115Z/ Sutton TX- 746 PM CDT Mon May 10 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EASTERN SUTTON COUNTY... At 745 PM CDT, a severe thunderstorm was located over mainly rural areas of southeastern Sutton County, moving northeast at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... The Intersection Of Ranch Road 2596 And Ranch Road 864. This includes Interstate 10 between Mile Markers 409 and 425. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3036 10031 3039 10050 3065 10051 3065 10012 TIME...MOT...LOC 0045Z 224DEG 29KT 3044 10036 HAIL...1.00IN WIND...<50MPH $$ KB
106
WWUS54 KSJT 110054
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
754 PM CDT Mon May 10 2021
TXC435-110103-
/O.CAN.KSJT.SV.W.0091.000000T0000Z-210511T0115Z/
Sutton TX-
754 PM CDT Mon May 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUTTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3036 10031 3039 10050 3065 10051 3065 10012
TIME...MOT...LOC 0052Z 208DEG 21KT 3048 10033
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:58 PM CDT, 19 minutes earlier.
Area forecast discussion, May 10, 6:58 PM CDT, 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 658 PM CDT Mon May 10 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 221 PM CDT Mon May 10 2021 The cold front had moved south of the the southern Crockett... Sutton...Kimble county lines at 2 PM CDT. Thunderstorms are expected to develop along the front this afternoon and evening. Some storms could become severe. Most should stay south of the San Angelo CWA. However, isolated severe storms cannot be ruled out, especially if a left hand mover moves northeast. The atmosphere was unstable to the south. SBCAPES along the I-10 corridor were 1000 to 2500 J/KG but increased over 3500 J/KG to the south of the cold front. Large hail of 4 inches in diameter are possible. A severe thunderstorm watch has been issued until 10 PM for Crockett, Schleicher, Sutton, Kimble and Menard counties. The rest of West Central Texas from the Big County into the Concho Valley was under low clouds behind the cold front...and was much more stable. However an upper shortwave will approach from the northwest towards morning and will bring increasing lift to the region. Thus...showers and thunderstorms will be increasing after 1 AM and especially Tuesday morning. A warm front will also be move in during the morning hours. While shower and thunderstorms coverage will be high Tuesday...severe storm coverage will be more isolated. Highs will be in the 60s Tuesday in the Big Country with 70s south. Ozona and Sonora may hit 80. && .LONG TERM... (Tuesday night through next Monday) Issued at 136 PM CDT Mon May 10 2021 A cold front will slowly move through the area Tuesday evening. Showers and thunderstorms are possible along and behind the front. In addition, gusty northeast winds and cooler temperatures will filter in behind the front. Expect overnight lows in the 50s. Rain chances will continue into Wednesday. Extensive cloud cover along with the possibility of showers and thunderstorms, will help to keep temperatures unseasonably cool. Expect highs in the low to mid 60s for most locations. Rain chances will quickly diminish Wednesday evening. Expect generally dry conditions Thursday and Friday. Highs on Thursday will be in the upper 60s to lower 70s, with highs on Friday rebounding into the upper 70s to lower 80s. On Saturday, models are indicating a weak upper level shortwave trough tracking across the region, which may result in the development of showers and thunderstorms along the dryline, to our west. Some of this activity could move into our forecast area late in the day, so have included slight chance PoPs Saturday afternoon and evening. An upper level low is forecast to be centered across across Southern California Sunday morning. This low is then forecast to slowly track east, across the Desert Southwest through Monday, then across the Texas Panhandle late Monday into Tuesday. This feature has the potential to result in increased rain chances early next week. There continues to be quite a bit of uncertainty regarding the eventual track and timing of this feature, so for now have kept PoPs in the slight chance/chance category. Temperatures Sunday and Monday will be near seasonal normals, with highs in the 80s and lows in the 60s. && .AVIATION... (00Z TAFS) Issued at 653 PM CDT Mon May 10 2021 Scattered thunderstorms this evening between Brady and Brownwood, and approaching Interstate 10 from the south. Will monitor radar trends and update any TAF sites as needed for storms. Extensive low cloud cover will remain over the northern two-thirds of our area tonight into Tuesday morning. Low cloud development is expected at our southern terminals later tonight. Expect ceilings to be mostly in the 500-1500 ft range. Showers and thunderstorms are expected to overspread the area by early Tuesday morning, and continue through the morning. Visibility reductions are expected in the heavier rainfall accompanying the convection. Winds initially from the northeast will become generally east to southeast by Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 63 52 61 / 60 90 50 40 San Angelo 56 73 54 64 / 50 80 50 50 Junction 58 73 57 66 / 50 80 50 50 Brownwood 55 62 54 63 / 50 90 50 40 Sweetwater 53 65 51 60 / 60 70 50 50 Ozona 59 77 57 66 / 50 70 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....Daniels AVIATION...18
Hazardous weather outlook, May 10, 2:43 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 243 PM CDT Mon May 10 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 243 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms this afternoon and evening generally south of an Ozona...Eldorado to Menard to Mason line. The primary hazards will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated severe thunderstorms will be possible Tuesday and Tuesday night. The main threat will be large hail and damaging winds. Widespread showers and thunderstorms could also produce localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Local storm report, May 10, 6:29 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 1 NNW BRADY 31.15N 99.34W
05/10/2021 E1.75 INCH MCCULLOCH TX PUBLIC
GOLF BALL SIZE HAIL JUST NORTH OF BRADY.
&&Local storm report, May 10, 6:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL BRADY 31.13N 99.34W
05/10/2021 E1.25 INCH MCCULLOCH TX PUBLIC
HALF DOLLAR SIZE HAIL REPORTED IN BRADY.
&&Local storm report, May 10, 6:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 NNW MELVIN 31.22N 99.59W
05/10/2021 E1.75 INCH MCCULLOCH TX PUBLIC
GOLF BALL SIZE HAIL NOTED ON SOCIAL MEDIA
FROM MELVIN.
&&Special weather statement, May 10, 6:39 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service San Angelo TX
639 PM CDT Mon May 10 2021
TXZ140-110030-
Brown TX-
639 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 730 PM
CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brookesmith, moving northeast at 35 mph.
Penny size hail will be possible with this storm.
This strong thunderstorm will be near...
Brownwood and Camp Bowie around 655 PM CDT.
Early and Zephyr around 710 PM CDT.
Blanket around 720 PM CDT.
Other locations impacted by this storm include Indian Creek and
Owens.
LAT...LON 3170 9867 3169 9875 3162 9878 3149 9903
3153 9915 3158 9919 3198 9886
TIME...MOT...LOC 2339Z 226DEG 31KT 3156 9907Local storm report, May 10, 6:44 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 WSW LOHN 31.31N 99.44W
05/10/2021 E1.50 INCH MCCULLOCH TX PUBLIC
HAIL BETWEEN HALF DOLLAR AND PING PONG BALL
NEAR LOHN IN NORTHERN MCCULLOCH COUNTY.
&&Local storm report, May 10, 6:52 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 8 N BRADY 31.25N 99.34W
05/10/2021 E1.25 INCH MCCULLOCH TX PUBLIC
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:14 PM CDT | Special Weather Statement | SJT | McCulloch | 46 min |
| May 11, 9:50 AM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| May 11, 10:24 AM CDT | Special Weather Statement | SJT | Jones | 51 min |
| May 11, 10:35 AM CDT | Areal Flood Advisory | SJT | Crockett, Schleicher | 115 min |
| May 11, 10:37 AM CDT | Special Weather Statement | SJT | Irion | 38 min |
| May 11, 10:41 AM CDT | Special Weather Statement | SJT | Tom Green | 49 min |
| May 11, 10:41 AM CDT | Special Weather Statement | SJT | Runnels | 49 min |
| May 11, 11:19 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 116 min |
| May 11, 11:23 AM CDT | Special Weather Statement | SJT | Callahan, Taylor | 37 min |
| May 11, 11:30 AM CDT | Special Weather Statement | SJT | Concho | 45 min |
| May 11, 12:05 PM CDT | Special Weather Statement | SJT | Brown | 55 min |
| May 11, 12:46 PM CDT | Special Weather Statement | SJT | Sutton | 59 min |
| May 11, 1:23 PM CDT | Special Weather Statement | SJT | McCulloch | 37 min |
| May 11, 1:51 PM CDT | Special Weather Statement | SJT | Sutton | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.